Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 28, 2020, 7:42 PM CDT for Christian County, Douglas County, Missouri. It was in force for 33 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 28, 2020, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:45 PM CDT | TSTM WND DMG | 1 Sse Dogwood, MO | SEVERAL TREES DOWNED JUST SOUTH OF DOGWOOD. |
| Apr 28, 7:48 PM CDT | TSTM WND DMG | 1 N Brownbranch, MO | TREE AND POWER LINES ACROSS HWY 76 NORTH OF BROWN BRANCH AT DALTON RD. |
| Apr 28, 7:51 PM CDT | TSTM WND DMG | 1 Ese Rome, MO | TREE DOWN ACROSS HWY A NEAR ROME. |
| Apr 28, 7:53 PM CDT | TSTM WND DMG | 3 Nw Ava, MO | TREES DOWN ON W HWY 14 AND HWY K. |
| Apr 28, 7:54 PM CDT | TSTM WND DMG | 4 N Ava, MO | SEVERAL TREES DOWN NEAR THE MT. ZION AREA OF DOUGLAS CO. |
| Apr 28, 7:55 PM CDT | TSTM WND DMG | 4 Nnw Ava, MO | TREES DOWN ACROSS FARM ROAD 509 OFF OF HWY K. |
| Apr 28, 7:58 PM CDT | TSTM WND DMG | 3 Ssw Ava, MO | TREES DOWN JUST SOUTH OF AVA OFF HWY 5. |
| Apr 28, 8:01 PM CDT | TSTM WND DMG | 5 Sw Mansfield, MO | SEVERAL TREES DOWNED NEAR THE DOUGLAS AND WRIGHT COUNTY LINE ON HWY B. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
472
WFUS53 KSGF 290042
TORSGF
MOC043-067-290115-
/O.NEW.KSGF.TO.W.0015.200429T0042Z-200429T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
742 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Western Douglas County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
* Until 815 PM CDT.
* At 741 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Sparta, or 14 miles east of Ozark,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ava... Rome...
Squires... Brushyknob...
Elkhead... Goodhope...
Bruner... Keltner...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3681 9295 3709 9300 3708 9290 3707 9290
3707 9269 3706 9252 3680 9240
TIME...MOT...LOC 0041Z 262DEG 40KT 3700 9294
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Wise1 follow-up statement
694
WWUS53 KSGF 290051
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
751 PM CDT Tue Apr 28 2020
MOC043-290100-
/O.CAN.KSGF.TO.W.0015.000000T0000Z-200429T0115Z/
Christian MO-
751 PM CDT Tue Apr 28 2020
...THE TORNADO WARNING FOR EASTERN CHRISTIAN COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Missouri.
LAT...LON 3681 9286 3707 9285 3707 9269 3706 9252
3680 9240
TIME...MOT...LOC 0050Z 252DEG 55KT 3702 9278 3696 9275 3679 9281
$$
MOC067-290115-
/O.CON.KSGF.TO.W.0015.000000T0000Z-200429T0115Z/
Douglas MO-
751 PM CDT Tue Apr 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WESTERN
DOUGLAS COUNTY...
At 750 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from 8 miles south of Seymour to
near Ava to 12 miles east of Taneyville, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ava... Goodhope...
Rome... Dogwood...
Squires... Brushyknob...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3681 9286 3707 9285 3707 9269 3706 9252
3680 9240
TIME...MOT...LOC 0050Z 252DEG 55KT 3702 9278 3696 9275 3679 9281
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
WiseWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:09 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 1:48 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 148 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 148 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected to rapidly develop later this afternoon ahead of a cold front. Large hail to the size of golf balls, damaging wind gusts up to 70 mph and a few tornadoes will all be possible. Even larger hail will be possible over the southwest portion of Missouri into southeast Kansas. The storms will move east across the area from late this afternoon through the evening hours. Most of the thunderstorm activity will push east of the area by 12 to 1 AM. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for all of the Missouri Ozarks into southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 7:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 2 WNW ASH GROVE 37.33N 93.62W
04/28/2020 E60 MPH GREENE MO PUBLIC
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
WNW ASH GROVE.
&&Local storm report, Apr 28, 7:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST BATTLEFIELD 37.12N 93.37W
04/28/2020 E60 MPH GREENE MO AMATEUR RADIO
&&Local storm report, Apr 28, 7:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 ESE ASH GROVE 37.31N 93.57W
04/28/2020 GREENE MO EMERGENCY MNGR
18 INCH DIAMETER TREE DOWN NEAR FARM RD 33
AND FARM RD 76.
&&Local storm report, Apr 28, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 SSW REPUBLIC 37.11N 93.49W
04/28/2020 E65 MPH GREENE MO PUBLIC
&&Local storm report, Apr 28, 7:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 4 NE HALLTOWN 37.24N 93.58W
04/28/2020 GREENE MO TRAINED SPOTTER
24 INCH DIAMETER TREE DOWN NEAR FARM ROAD
120 AND HWY F.
&&Local storm report, Apr 28, 7:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 2 NW SPRINGFIELD 37.21N 93.31W
04/28/2020 GREENE MO AMATEUR RADIO
TREE DOWN ON POWER LINE.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Ozark, Taney, Webster and 1 more | 54 min |
| Apr 28, 7:23 PM CDT | Tornado Warning | SGF | Christian | 22 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | SGF | Webster | 23 min |
| Apr 28, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 28 min |
| Apr 28, 7:51 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 6 hr |
| Apr 28, 7:57 PM CDT | Tornado Warning | SGF | Wright | 33 min |
| Apr 28, 8:05 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Apr 28, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 67 min |
| Apr 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.